Advertisement

Revised Geneva score calculator

Calculate the original revised Geneva score for suspected pulmonary embolism, with exact heart-rate bands and both probability classifications.

Calculator

Total score
0.0
Interpretation
Low (0 to 3); PE unlikely (0 to 5). This is pretest probability, not a diagnosis.
Point contributions
CriterionPoints
Age above 65 years0.0
Previous DVT or PE0.0
Surgery or fracture within the past month0.0
Active malignancy0.0
Unilateral lower-limb pain0.0
Haemoptysis0.0
Heart rate0.0
Deep venous palpation pain AND unilateral leg oedema0.0

Advertisement

How this calculator works

The original revised Geneva rule uses eight clinical variables without the subjective alternative-diagnosis item in Wells. Age above 65 adds 1; prior VTE 3; recent surgery/fracture 2; active cancer 2; unilateral limb pain 3; haemoptysis 2; heart rate 75 to 94 adds 3 or at least 95 adds 5; deep venous tenderness together with unilateral oedema adds 4. This page does not use the simplified point version. The result is an estimate for information only and is not medical advice.

Formula

Total points: low 0 to 3, intermediate 4 to 10, high ≥11. Two-level classification: unlikely 0 to 5, likely ≥6.

Worked example

Age above 65 and heart rate 80 give 4 points (intermediate, PE unlikely). Adding prior VTE gives 7 (intermediate, PE likely).

Advertisement

Frequently asked questions

Does swelling OR tenderness qualify?

No. The four-point examination item requires deep venous palpation pain and unilateral oedema.

Is age exactly 65 counted?

No. The original revised Geneva age criterion is above 65.

Can the score exclude PE on its own?

No. It informs an appropriate diagnostic pathway.

Sources

Advertisement